MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X75MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X75MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30660075S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device remains implanted.
 
Event or Problem Description
After fixed with a nesponon cable, inserted the long gamma nail with femoral trochanter fracture long gamma nail right 125 ° 10 mm diameter 300 mm length, but the guide pin of the lag screw interfered with the nail.Since the step drill interferes even when inserting the guide pin of the lag screw, it reams with the flexible reamer 8 mm and inserts the u lag screw 75 mm.Because the u blade forcedly inserted the rug, it did not insert well and did not insert it.Two distal lateral stops inserted in freehand.After checking with the x - ray after surgery, the lag screw did not go through the nail hole and inserted in front of the nail.Since the patient was 91 years old, so remain to observation.The lag screw did not go through the nail hole and inserted in front of the nail.
 
Additional Manufacturer Narrative
The reported event was confirmed.A device inspection was not possible since the affected device was not returned and thus, limited to the information provided.The reported event [lag screw not placed in intended position] could be confirmed based on the x-ray image provided, only.Attempts with sample instruments to reproduce the event ¿ following the operation technique ¿ revealed that even with insufficient mounting of target device and nail the step drill would always hit the nail at the level of the proximal drill hole.Only without using the lag screw guide sleeve it was possible to reach a position of the lag screw as presented on the received x-ray image.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Potentially reduced accuracy in guidance is usually found during functional check [required per labelling].In case of any deviation it is realized prior to use.As no guidance inaccuracy of the targeting device was confirmed prior to surgery and no item had been returned for investigation it was concluded that the targeting device still functional as intended and is still in use.Summarizing above findings it was concluded that the event was not caused by a deficiency of the device but is rather related to a sub-optimal intra-operative procedure.Not using a guide sleeve presents a deviation from surgical technique which is regarded user related.The wrongly placed gamma3 rc lag screw is a deviation from surgical technique as well and lies in the responsibility of the treating surgeon.According to event description the patient is under observation due to the outcome of operation.The file will be closed formally and can be reopened when substantive information or the item[s] become available.We reserve the right to update the investigation and change the root cause.With provided information a product deficiency was not verified.
 
Event or Problem Description
After fixed with a nesponon cable, inserted the long gamma nail with femoral trochanter fracture long gamma nail right 125 ° 10 mm diameter 300 mm length, but the guide pin of the lag screw interfered with the nail.Since the step drill interferes even when inserting the guide pin of the lag screw, it reams with the flexible reamer 8 mm and inserts the u lag screw 75 mm.Because the u blade forcedly inserted the lag screw, it did not insert well and did not insert it.Two distal lateral stops inserted in freehand.After checking with the x - ray after surgery, the lag screw did not go through the nail hole and inserted in front of the nail.Since the patient was 91 years old, so remain to observation.The lag screw did not go through the nail hole and inserted in front of the nail.

Brand Name
U-BLADE SET, TI GAMMA3® Ø10.5X75MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8356277
Report Number0009610622-2019-00076
Device Sequence Number1098801
Product Code HSB
UDI-Device Identifier04546540595959
UDI-Public04546540595959
Combination Product (Y/N)N
PMA/510(K) Number
K043431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number30660075S
Device Lot NumberK07487A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight40